Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2000, 2:24 AM CDT for Barton County, Vernon County, Missouri. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 2:24 AM CDT (07:24 UTC)
- Expired
- May 27, 2000, 3:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:45 AM CDT | Thunderstorm Wind 52 E | Carthage, MO | |
| May 27, 2:45 AM CDT | Thunderstorm Wind | Jasper, MO | |
| May 27, 2:55 AM CDT | Thunderstorm Wind | Lamar, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
114
WUUS53 KSGF 270725
SVRSGF
MOC011-097-145-217-270815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 AM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NEWTON COUNTY IN SOUTHWEST MISSOURI
EASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI
BARTON COUNTY IN SOUTHWEST MISSOURI
JASPER COUNTY IN SOUTHWEST MISSOURI
* UNTIL 315 AM CDT
* AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS PRODUCING WIND DAMAGE...LOCATED ALONG A LINE
EXTENDING FROM NEVADA TO MINDENMINES TO BAXTER SPRINGS IN SOUTHEAST
KANSAS. THE LINE IS MOVING EAST AT 55 MPH AND WILL LIKELY PRODUCE
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
GALENA...CARL JUNCTION...SHELDON BY 225 AM CDT.
LAMAR...WEBB CITY...ALBA BY 230 AM CDT.
CARTERVILLE...DUQUESNE...JOPLIN BY 235 AM CDT.
OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ASBURY...
MILO...WACO...HARWOOD AND LAMAR HEIGHTS.
WIND DAMAGE WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING ACTIVITY.
DO NOT WAIT FOR THE SOUND OF THUNDER. SEEK SHELTER NOW
THIS IS A DANGEROUS STORM AND HAS AN EXTENSIVE HISTORY OF WIND DAMAGE
ACROSS EASTERN KANSAS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3806 9424 3752 9463 3704 9463 3686 9461
3684 9408 3732 9408 3789 9407
BOOKBINDER/HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:20 PM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, May 26, 3:20 PM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 PM CDT FRI MAY 26 2000 1ST PERIOD FORECAST CONCERNS...WHERE WILL WARM FRONT END UP AND PLACEMENT OF POPS. 2ND PERIOD...POPS/TEMPERATURES. 3RD...TIMING OF CLEARING AND TEMPERATURES. 4TH...TEMPERATURES. 18Z SURFACE MAP SHOWS WARM FRONT SOMEWHERE FROM MCI TO CGI... DEWPOINTS IN THE 70 S OF FRONT....UPPER 50S/LOW 60 N. OTHERWISE ALL SHRA/TSRA TO EAST OF CWA ATTM. ALSO CLOUDS CONTINUE TO CLEAR. MODELS SHOWS UPPER LOW MOVING INTO IA/MN THRU FORECAST PERIOD... SHOULD BE EXITING CWA BY LATE SATURDAY NIGHT. FORECAST HINGES UPON WHERE WARM FRONT WILL BE...WILL PUT LIKELY POPS N AND W WITH CHANCE POPS IN SE. ALL CHANCE POPS FOR SATURDAY. MODELS ALSO SHOWS BEST LIFT/DYNAMICS N OF CWA ALONG PROGGED WARM FRONT. WILL NOT ISSUE FFA BUT WILL HIGHLIGHT HEAVY RAIN IN N/W ZONES. THINK SGF/UNO WILL SEE SHRA/TSRA AROUND/AFTER MIDNIGHT. ALSO PICKED POPS TO BLEND IN WITH AREA NWS. AFTER PULLING MY HAIR OUT...WILL STICK CLOSE WITH PREVIOUS FORECAST AND MAKE MINOR CHANGES. WILL LEAVE IN LOW POP SATURDAY NIGHT (EVENING)...THEN BECOMING CLEAR/PARTLY CLOUDY. WILL GO MOSTLY SUNNY SUNDAY. AS FOR TEMPERATURES...WILL DEPEND ON AREAL COVERAGE OF CLOUDS/PCPN... POSITION OF WARM FRONT...BUT ATTM WILL TAKE A BLEND BETWEEN FWN/FWC. WILL ADD FEW DEGREES TO 1ST PERIOD LOWS. EXTENDED FORECAST...WILL KEEP DRY. PRELIMINARY CCF NUMBERS (FOR COORDINATION PURPOSES ONLY): SGF TU 067/080 062/084 057 075530 JLN TU 070/083 064/086 059 076520 UNO TU 069/082 063/085 058 075530 VIH TU 066/079 061/083 056 077530 .SGF...NONE. SHUMWAY
In the hours before
Special weather statement, May 26, 9:35 PM CDT, 4 hours 49 minutes before
MOZ056>058-069>071-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 935 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 3 AM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING CENTRAL MISSOURI COUNTIES... MORGAN...MILLER...MARIES...CAMDEN...PULASKI...AND PHELPS. DOPPLER RADAR IN SPRINGFIELD WAS SHOWING A LINE OF STRONG TO SEVERE THUNDERSTORMS PUSHING EAST SOUTHEAST ACROSS CENTRAL MISSOURI. THE SOUTHERN PORTION OF THIS LINE WILL LIKELY AFFECT THE LAKE OF THE OZARKS REGION THIS EVENING. DAMAGING WIND AND LARGE HAIL WILL LIKELY BE THE MAIN SEVERE WEATHER THREAT AS THE STORMS PUSH THROUGH. A WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT IN AND AROUND THE WATCH AREA. IF A WARNING IS ISSUED... TAKE SHELTER IMMEDIATELY STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
Special weather statement, May 26, 9:56 PM CDT, 4 hours 28 minutes before
MOZ093-095>097-101>106-270900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 956 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 4 AM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING CENTRAL MISSOURI COUNTIES... NEWTON...MCDONALD...BARRY...STONE...CHRISTIAN...TANEY...DOUGLAS... OZARK...HOWELL...AND OREGON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE WATCH AREA TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. A WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT IN AND AROUND THE WATCH AREA. IF A WARNING IS ISSUED... TAKE SHELTER IMMEDIATELY STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
Special weather statement, May 26, 10:49 PM CDT, 3 hours 35 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-094-271000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1049 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 5 AM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING KANSAS COUNTIES... BOURBON...CRAWFORD...AND CHEROKEE. AND IN MISSOURI... VERNON...BARTON...JASPER...SAINT CLAIR...CEDAR...DADE...LAWRENCE... BENTON...HICKORY...POLK...AND GREENE. THIS WATCH WILL BEGIN AT 11 PM...AND WILL REPLACE THE TORNADO WATCH WHICH EXPIRES AT 11. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE WATCH AREA OVERNIGHT...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. A WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT IN AND AROUND THE WATCH AREA. IF A WARNING IS ISSUED... TAKE SHELTER IMMEDIATELY! STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:16 PM CDT | Tornado Warning | SGF | Morgan | 44 min |
| May 27, 2:24 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 51 min |
| May 27, 2:59 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| May 27, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 42 min |
| May 27, 3:25 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 4 hr |
| May 27, 3:45 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.